Alert archive / Illinois / Wind Advisories in 2008
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 30, 2008, 9:41 PM CST for 8 counties in Illinois; 6 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 9:41 PM CST (03:41 UTC)
- Expired
- Dec 31, 2008, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 30 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 310341 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 941 PM CST TUE DEC 30 2008 ILZ075>078-080>083-INZ081-082-085>088-311000- /O.NEW.KPAH.WI.Y.0009.081231T0341Z-081231T1000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT 941 PM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. A CORE OF HIGH WINDS WILL ROTATE ACROSS THE I-64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...BEHIND A STRONG COLD FRONT MOVING ACROSS THE REGION TONIGHT. THE FRONT WILL BRING A BLAST OF COLD AIR ON STRONG NORTHWESTERLY WINDS THAT WILL AVERAGE 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. THESE PEAK WINDS WILL OCCUR FOR ABOUT A 3 TO 4 HOUR PERIOD BEFORE GRADUALLY SUBSIDING OFF THEIR PEAK LATE TONIGHT AS THE COLDER AIR SETTLES MORE FIRMLY INTO THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...SMALL OBJECTS AND THINGS LIKE OUTDOOR CHRISTMAS DECORATIONS MAY BE BLOWN OFF IF NOT FASTENED DOWN TIGHTLY. $$
1 follow-up statement
000 WWUS73 KPAH 310953 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CST WED DEC 31 2008 ILZ075>078-080>083-INZ081-082-085>088-311100- /O.EXP.KPAH.WI.Y.0009.000000T0000Z-081231T1000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT 353 AM CST WED DEC 31 2008 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE WIND ADVISORY FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL EXPIRE AT 4 AM CST EARLY THIS MORNING. NORTHWEST WINDS WERE STILL GUSTY EARLY THIS MORNING...BUT HAD DIMINISHED INTO THE 10 TO 20 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 30, 4:45 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 30, 4:45 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CST TUE DEC 30 2008 .UPDATED... UPDATED AVIATION SECTION FOR 00Z TAFS. && .DISCUSSION... 18Z SURFACE MAP SHOWS LOW OVER NORTHERN IOWA WITH COLD FRONT SWEEPING SOUTH THEN SOUTHWEST ACROSS NORTHERN MISSOURI. THIS LOW WILL SWEEP ACROSS THE OHIO VALLEY THIS EVENING. GUSTY SW WINDS WILL SWITCH AROUND TO THE NW BETWEEN 00Z AND 03Z WITH FRONTAL PASSAGE. SHOULD BE VERY LITTLE IN THE WAY OF CLOUDS. WINDS WILL GUST OVERNIGHT...MAYBE AS HIGH AS 30 TO 35 MPH AT TIMES...BUT REMAIN BELOW ADVISORY CRITERIA. LARGE CANADIAN HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. TEMPERATURES WILL RETURN TO MORE SEASONAL READINGS THROUGH NEW YEARS DAY. WEAK SYSTEM THURSDAY NIGHT REMAINS MINIMAL AND ONLY BRUSHES THE NORTHEAST CORNER OF THE FORECAST AREA. GFS AND ECMWF BOTH SHOW BEST MOISTURE REMAINS SPLIT AROUND THE REGION. HAVE LEFT LOW POPS IN AFTER MIDNIGHT THROUGH 12Z FRIDAY MORNING. THIS SYSTEM MOVES QUICKLY EAST FRIDAY. .LONG TERM /FRIDAY THROUGH TUESDAY/... USED A BLEND OF THE GFS AND ECMWF FOR THE EXTENDED...AS TWO SYSTEMS ARE EXPECTED TO INFLUENCE THE WEATHER PATTERN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE FIRST WILL BRING A COLD FRONT ACROSS THE AREA SATURDAY NIGHT AND SUNDAY MORNING. PRECIPITATION WITH THIS SYSTEM SHOULD BE FAIRLY LIGHT. TEMPERATURE PROFILES SUGGEST MAINLY RAIN WITH THIS SYSTEM. THE STRONGEST OF THE UPCOMING SYSTEMS WILL INFLUENCE THE REGION STARTING LATE MONDAY AND PERSISTING INTO TUESDAY. WHILE ATMOSPHERIC PATTERNS COULD CHANGE SIGNIFICANTLY BETWEEN NOW AND THEN...CURRENT MODELING SUGGESTS THE POTENTIAL FOR ANOTHER WINTRY PRECIPITATION EVENT. WITH A WARM LAYER ALOFT...ICING MAY BE A CONCERN...ESPECIALLY IN THE NORTHERN/WESTERN HALF OF THE AREA. THE WINTRY MIX HAS THE POTENTIAL TO CHANGE OVER TO ALL RAIN BEFORE MIXING WITH SNOW...OR GOING DIRECTLY OVER TO SNOW...DEPENDING ON THE EXACT TRACK OF THE LOW. THIS WILL BE REFINED AS THE EVENT DRAWS CLOSER. TEMPERATURES ARE REFLECTIVE OF A GFS/HPC BLEND. && .AVIATION... 22Z COLD FRONT ANALYZED FROM NCNTL IL-LSX-SGF-NE OK. THIS IS ON NAM TRACK TO PASS FA THIS EVENING...W/ATTENDANT WIND SHIFT TO W THEN NW BETWEEN 03-07Z ALL TAF SITES. BLOOMFIELD PROFILERS CONFIRM WINDS ALOFT FORECAST OF 50KTS AT ABOUT 3K FEET...WITH SURFACE TRANSLATIONS SHOWING GUSTS INTO THE MID 20S KTS. ANTICIPATE THIS WILL LULL A LITTLE W/THE LOSS OF DIURNAL MIXING...BUT STILL WINDS UPSTREAM SUPPORT SAME AFTER FROPA ON THE NWLYS. THEREFORE WILL KEEP/PICK UP WINDS AFT FROPA TO NWLYS W/SIMILAR GUSTS INTO THE MID 20S KTS. NOTE SOME FURTHER UPSTREAM LOCALES GUSTING INTO THE 30S AT THIS WRITING...SO SOMETHING TO KEEP AN EYE UPON TOO. NAM ALSO STILL SUPPORTS SC DECK DEVELOPMENT ON LEAD EDGE OF COLDER AIR LAGGING BEHIND FROPA. WL KEEP ITS MENTION THRU THE WEE AM HOURS...THEN A CLEAR OUT W/HIGH PRESSURE BUILDING ACROSS TOMORROW SHOULD RESULT IN EVENTUALLY (PM) DIMINISHING WINDS AMIDST OTHERWISE VFR CONDITIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Dec 30, 3:18 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CST TUE DEC 30 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 318 PM CST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TONIGHT AS WINDS SHIFT FROM THE SOUTHWEST TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS WILL AVERAGE 15 TO 25 MPH...WITH GUSTS OF 25 TO 35 MPH POSSIBLE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR RIVER FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Illinois, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.